Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 01:44:24 AM

Login with username, password and session length


Members
  • Total Members: 23065
  • Latest: MikeDH
Stats
  • Total Posts: 632171
  • Total Topics: 47869
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 153
Total: 157

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Hip Replacement after 3.5 yrs on meds co-factors side effects of aidsmeds  (Read 3626 times)

0 Members and 1 Guest are viewing this topic.

Offline bimazek

  • Member
  • Posts: 781
Hip Replacement after 3.5 yrs on meds co-factors side effects of aidsmeds

Very sad to see my friend , 41 yrs old, only poz for 4 years and on meds only 3.5 years have to get one hip replacement.  i did a quick search and found that past steroid use and also cigarette smoking are co- factors
both co factors for him

it makes me sad to see the damage the virus does via the meds that is why i hope for a less toxic alternative

another friends uncle in mid east was was 55 yrs old, the uncle had to get hip replacement and was neg but smoked 2 packs a day

for now HAART is the only effective treatment and it works, stay on your meds

but what can we do to get some of that 58 billion that is going to africa and 3rd world to be used for research here

what will those people over there do when they start getting these impossible side effects

that is why i support research

just do search on hip replacement and your favorite co-factor  -  smoking, steriods

anyway my friends dr. never told him it was co-factor
never tried to get him to stop smoking or maybe did but gave up






Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Ummm...was he a dancer...or an athlete his whole life?  What about his genetics?
Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

Offline J.R.E.

  • Member
  • Posts: 7,099
  • Joined Dec-2003 Living positive, since 1985.

I think there are a lot of possible unknown factors, that may have played a part in your friends hip replacement.  I think there was probably something else going on.

Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline Matty the Damned

  • Member
  • Posts: 12,198
  • Ninja Please
Avascular necrosis affecting the hip joints is a rare side effect of some HIV meds, protease inhibitors I think.

MtD

Offline Doughboyjbird

  • Member
  • Posts: 11
  • Just Me...
Vascular necrosis affecting the hip joints is a rare side effect of some HIV meds, protease inhibitors I think.

MtD

You are correct. In 2003, I thought I had a nerve problem in my right leg.  I had gone to chiropractors for adjustments.  No luck.  I finally broke down and went to an Orthopedic doctor and found out that not only was my right hip collapsing in, but I need both hips replaced.  I was 36 at the time, mild smoker, not real athletic (unless you could drag shows  LOLO) and I had been on meds for 13 years at that point.

When I researched it, I found that long term Protease Inhibitor use will cause Avascular Necrosis. Not everyone will experience this.

I had the surgery on both hips at the same time and only missed 4 weeks of work.  I was very determined to get back to work.

I will always continue to believe that which does not kill us, will only make us stronger!!

21 years positive and still kicking ass!

Offline Lido

  • Member
  • Posts: 37
Re: Hip Replacement
« Reply #5 on: November 06, 2008, 03:03:02 PM »

Hallo
Am a woman at the age of 52. I have been poz for the last 10 years. My Cd is above 600 and viral is undectected. I dont smoke am on Reyataz, Norvir and Truvada.
I have been having pains in my hips for the pst 3 years. I have been several times to the doctor. last year i was sent for MR and found out i need a hip replacement. My doctor says it is early for me to have it i must wait may be til am 55 years old. Am in alot of pains that i dont sleep at night, unable to walk fast or long distances, pains sitting for sometimes. Am also scared to have an operation. I think that my leg will be shortened and i will limp when walking. Has anybody had an hip replacement and how did it go?
What causes this?

Offline Doughboyjbird

  • Member
  • Posts: 11
  • Just Me...
Re: Hip Replacement after 3.5 yrs on meds co-factors side effects of aidsmeds
« Reply #6 on: November 06, 2008, 03:09:43 PM »
My cause was from long term pro tease inhibitor use.  I had avascular necrosis in both hips.  I was only 36 at the time.  My Orthopedic doctor called my ID doctor and as him  if it was worth doing.  Of course my ID doctor said yes. So we did both hips at the same time.  It is now 5 years later.  No problems, no aches.  It was the best thing I could do.

I would get a second opinion if your doctor is telling you it is too soon.  Just me though!

Good luck!

Jay

Offline Lido

  • Member
  • Posts: 37
Re: Hip Replacement after 3.5 yrs on meds co-factors side effects of aidsmeds
« Reply #7 on: November 08, 2008, 08:56:38 AM »
Hei Jay
Thanks very much for the respond. Am seeing my doctor on Monday am going to ask him if he can refer me to the specialist at the main hospital. Am ready for the operation now.
One more question Jay do you limp, it might be a silly question, but it is that i have seen someone who had the same who limps.
Take care and keep on smiling 8)

Offline lynn223

  • member
  • Posts: 1
    • BizeTurtle:Events in Monmouth
Re: Hip Replacement after 3.5 yrs on meds co-factors side effects of aidsmeds
« Reply #8 on: November 10, 2008, 09:28:12 PM »
Wow
I can't believe they are people out there knowing what Avascular Necorsis is

I tell people of my condition and I get the deer in the head light look
Even orthopedic doctors

I had an MRI in March 2007 and the next day, I was called to go admit myself as I had a
fractured hip.
Thought it odd as I was walking around fine except for an occasional limp
Admiited and giving a cat scan
Then they started talking about this strange thing called avascular necrosis
After back and forth to the clinic, it was determined for no surgery

It only bothers me if I do too much in one day
I've learned to slow myself down LOL
Well sometimes



Lynn

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.